MAUDE Adverse Event Report: CONMED LARGO ERGO 2-BUTTON SHAVER HANDPIECE; MOTOR, SURGICAL INSTRUMENT, AC-POWERED

CONMED LARGO ERGO 2-BUTTON SHAVER HANDPIECE; MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Catalog Number D4240
Medical Device Problem Code Unintended Electrical Shock (4018)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor reported on behalf of their customer that the d4240, ergo 2-button shaver handpiece, was being used during a arthroscopic knee procedure on (b)(6) 2022 when it was reported, ¿during knee arthro surgery, electric shock had happened therefore a customer asked investigation to conmed (b)(4) service team.(b)(4) service team found that it didn't pass our electric test due to moisture inside of the cable's component.A surgery was successful by using another shaver that they had, and the patient is fine as well.¿ there was no report of injury, medical intervention or hospitalization for the patient.The procedure was completed using another d4240 device which caused a 20-minute delay.Further assessment questioning found that both the user and patient felt the ¿shock¿ from the device.The device was used with a 9274a blade, unknown mfg.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported event of ¿electric shock occurred due to moisture inside the cable¿s component¿ is confirmed.Additionally, evaluation found the device failed hipot test.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.A non-conformance report (ncr) was found during the review; however, it is not related to the manufacture of the device.The product released for distribution was found to have met all specifications prior to shipment.The service history was reviewed, and no previous service data was found.A two-year review of complaint history revealed there has been a total of one complaint, regarding one device, for this device family and failure mode.During this same time frame 2,327 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to perform the required preoperative functional tests for the equipment and accessories prior to each use.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor reported on behalf of their customer that the d4240, ergo 2-button shaver handpiece, was being used during a arthroscopic knee procedure on 13apr22 when it was reported, ¿during knee arthro surgery, electric shock had happened therefore a customer asked investigation to conmed korea service team.Korea service team found that it didn't pass our electric test due to moisture inside of the cable's component.A surgery was successful by using another shaver that they had, and the patient is fine as well.¿ there was no report of injury, medical intervention or hospitalization for the patient.The procedure was completed using another d4240 device which caused a 20-minute delay.Further assessment questioning found that both the user and patient felt the ¿shock¿ from the device.The device was used with a 9274a blade, unknown mfg.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
ERGO 2-BUTTON SHAVER HANDPIECE
Common Device Name
MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key14393825
Report Number1017294-2022-00057
Device Sequence Number11264715
Product Code GEY
UDI-Device Identifier10845854013144
UDI-Public(01)10845854013144(11)220118
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K050519
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD4240
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2022
Supplement Date Received by Manufacturer05/13/2022
Initial Report FDA Received Date05/13/2022
Supplement Report FDA Received Date06/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
9274A BLADE, UNKNOWN MFG
Patient SexFemale
Patient EthnicityNon Hispanic